ISSN 2147-9720 | E-ISSN 2148-4279
Case Report
A case of exogenous ochronosis associated with hydroxychloroquine
1 Division of Rheumatology, Department of Internal Medicine, Health Sciences University Gülhane School of Medicine, Ankara, Turkey  
2 Department of Pathology, Health Sciences University Gülhane School of Medicine, Ankara, Turkey  
Eur J Rheumatol 2018; 5: 206-208
DOI: 10.5152/eurjrheum.2018.17190
Key Words: Exogenous ochronosis, homogentisic acid oxidase, hydroxychloroquine
Abstract

Exogenous ochronosis is characterized by hyperpigmented skin lesions that arise in association with local suppression of homogentisic acid oxidase enzyme. Although it generally develops in association with topical application of chemical agents, it can occasionally develop in association with antimalarial drugs. Here we present the case of a patient with rheumatoid arthritis who developed hyperpigmentation on the face and neck regions during hydroxychloroquine treatment. Hydroxychloroquine is being widely used in rheumatology practice, and cutaneous hyperpigmentation may develop as an adverse effect. In the present case, we emphasize the potential underlying mechanisms through which it may cause cutaneous hyperpigmentation and determine the clinical and histopathological findings of exogenous ochronosis.


Cite this article as
: Tekgöz E, Akıncıoğlu E, Çınar M, Yılmaz S. A Case of Exogenous Ochronosis Associated with Hydroxychloroquine. Eur J Rheumatol 2018; 5(3): 206-8.

Key Words
Authors
All
Author’s Corner
Survey
AVES | Copyright © 2018 Medical Research and Education Association | Latest Update: 27.08.2018